New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Philly2Israel
New Member


Date Joined Feb 2011
Total Posts : 2
   Posted 2/3/2011 6:58 PM (GMT -7)   
I've had hives on and off for the past 10 years and I can never figure out why!

about 7 years ago in high school I had them constantly for 2 weeks straight and wore long sleeves and long pants until they went away. At the time, they did allergy testing and found out that I have no medical allergies, and that I'm allergic only to plantains (a type of banana found in Mexico). I don't recall being prescribed with anything for the hives then, just to wait it out.

Since then, when I'm nervous, I get 1 or 2 hives behind my left leg on my calf, or in "serious" bouts of nervousness (I am a professional singer, so this happens often when I get stage-fright) they like to show up in freckle-form all over my face.

I am asthmatic, and also am guilty of being a stupid teenager at one point and I just quit smoking (about a month ago) after 5 years and 3 weeks.

I should mention in here that I moved to Israel a little over 2 years ago~

I never really smoked more than a pack a week, and for the last 6 months or so prior to quitting, I smoked less than 3 cigarettes a week! After quitting fully, cold-turkey style, I developed such a bad cough that I was up for several days in a row with no sleep. I went to my family doctor who told me to use my nebulizer 2x a day. I hadn't used one of those since I was 8! It did not help any, however, except give me the shakes quite severely. So then I went back and he gave me first, Mucolit, an expectorant, second, an antacid that I didn't even bother to use, and third, Codeine, for nights.

After using these meds as prescribed for 4 days (except for the antacid), I suddenly had the worst case of hives I can remember! from (literally) forehead to toe I am red, itchy, and swollen. I went to the ER and was given Ahiston, the Israeli version of Benadryl. Well when I googled that sucker, turns out they are not the same at all. There is also no Benadryl in Israel :( just Ahiston, a bad wannabe non-functioning antihistamine.

I went back to the ER after 2 days of using Ahiston - I had swollen hands and feet and arms and could not breathe very well. The doctor there said to stop using all the junk my family doctor prescribed for my smoker's cough and to start taking Prednisone.

I've been taking Prednisone for 3 days now simultaneously with Ahiston. I just took the last 2 Ahiston pills I have, and guess what, NO REFILLS!! So, no more Ahiston, and no Benadryl...

Each time I take the Prednisone, I suddenly break out ALL OVER in hives and I lather myself up with Calomine lotion. I'm PINK as can be! I'm on 40 mg Pred/day for 5 days, then doc said to stop taking it.

Has anyone else had this adverse experience with Prednisone, and does anyone have any idea what I can do to try and get rid of my hives?

I've made an appointment for the derm to get re-tested for allergies, hoping it's something like rice cakes or tea that I'm allergic to.

HELP, I'm rather itchy and can't sleep (and no, it's not insomnia from the pred, I'D LOVE TO SLEEP, believe me, if it weren't for all the itching that I'm trying not to scratch).

-Rachel
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 13, 2017 10:29 AM (GMT -7)
There are a total of 2,904,868 posts in 318,803 threads.
View Active Threads


Who's Online
This forum has 158181 registered members. Please welcome our newest member, Pambeezbuzz.
351 Guest(s), 18 Registered Member(s) are currently online.  Details
Michelejc, notsosicklygirl, john4803, Hopeful86, Aset28, ppm guy, Scaredy Cat, 1000Daisies, Nova Scotia, ASAdvocate, Pambeezbuzz, ks1905, AZ Guy, MariaMaria, Tim Tam, k07, Fauntleroy, Tall Allen